Alert archive / Wyoming / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 39, NWS Riverton, WY

June 23, 2008Johnson County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jun 23, 2008, 6:21 PM MDT for Johnson County, Wyoming. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2008, 6:21 PM MDT (00:21 UTC)
Expired
Jun 23, 2008, 6:45 PM MDT
In force
24 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon

County Johnson County, WY

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 0.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2008-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2008-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
2920 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KRIW 240020
SVRRIW
WYC019-240045-
/O.NEW.KRIW.SV.W.0039.080624T0021Z-080624T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
621 PM MDT MON JUN 23 2008

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL JOHNSON COUNTY IN NORTH CENTRAL WYOMING...

* UNTIL 645 PM MDT

* AT 617 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  I90 EXIT 82...OR ABOUT 25 MILES EAST OF BUFFALO...AND MOVING EAST
  AT 22 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  POWDER RIVER REST AREA AND I90 EXIT 88 BY 625 PM...
  I90 EXIT 91 BY 635 PM...
  I90 MILE MARKER 95 BY 640 PM...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4403 10602 4405 10640 4424 10650 4440 10602
TIME...MOT...LOC 0021Z 253DEG 19KT 4422 10620

$$

C. BAKER
1 follow-up statement
000 
WWUS55 KRIW 240039
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
640 PM MDT MON JUN 23 2008

WYC019-240045-
/O.CON.KRIW.SV.W.0039.000000T0000Z-080624T0045Z/
JOHNSON WY-
640 PM MDT MON JUN 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR EAST CENTRAL JOHNSON COUNTY...

AT 634 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR I90 EXIT 91...OR ABOUT 31 MILES EAST OF BUFFALO...MOVING
EAST AT 22 MPH.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4403 10602 4405 10640 4424 10650 4440 10602
TIME...MOT...LOC 0040Z 253DEG 19KT 4425 10607

$$

C. BAKER

ESTELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:12 PM MDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jun 23, 3:12 PM MDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
312 PM MDT MON JUN 23 2008

.SHORT TERM...TONIGHT THROUGH THURSDAY
WILL CONTINUE TO KEEP AN EYE ON SHORT WAVES MOVING ACROSS THE
AREA...BUT MOST OF THIS ENERGY LOOKS TO CROSS CENTRAL WYOMING BY
MID EVE. WILL HAVE TO MONITOR FAR E PARTS OF CWA LATER THIS
AFTN AND EARLY EVE...AS SOME HEALTHY STORMS MOVE INTO FAVORABLE
ENVIRONMENT. REPORTS OF SMALL HAIL HAVE BEEN COMMON WITH MOST
STORMS THIS AFTN. AFTER THESE STORMS EXIT...IT WILL BE A MOSTLY
CLEAR NIGHT FOLLOWED BY MOSTLY SUNNY DAY OVER CENTRAL AND WESTERN
WY ON TUESDAY.

A WEAK BOUNDARY REMAINS STRADDLED NEAR THE WY/MT BORDER ON TUESDAY
AND COULD BE THE FOCUS FOR A FEW AFTN AND EARLY EVE TSTMS.
MODERATE INSTABILITY REMAINS FOR ISOLATED TO WIDELY SCT TSTMS FROM
THIS AREA TO FAR E PARTS OF CWA AND WILL REFLECT IN 2ND AND 3RD PERIODS.
SFC WINDS TO GENERALLY REMAIN LIGHT NEXT TWO DAYS...EXCEPT NEAR
ANY STORMS.

WEDNESDAY TO START OUT FAIR ACROSS CWA...BUT WILL HAVE TO WATCH
FOR CHANGE IN THE AIRMASS. APPROACHING COLD FRONT IS ASSOCIATED
WITH NORTHERN STREAM SHORT WAVE THAT WILL EVENTUALLY DIG INTO
CENTRAL PORTIONS OF THE COUNTRY. THIS PASSAGE SHOULD OCCUR ACROSS
MOST OF CWA LATE WED AND WILL BE THE FOCUS FOR INCREASING
TSTMS...SPCLY EAST OF THE DIVIDE. THEREFORE...WILL BOOST THE POPS
WED AFTN ACROSS THE NORTH AND WED EVE ACROSS THE CENTRAL AND EAST.

MODELS KEEP SOME QPF OVER CWA ON THURSDAY WITH ANOTHER SHORTWAVE
THIS TIME EMBEDDED IN WNW FLOW ALOFT. EXPECT SOME LOW LEVEL
MOISTURE TO REMAIN OVER FAR EAST ON THURSDAY BEFORE DRYING OUT.
WILL ALSO KEEP LOW POPS AND BREEZY OVER MOST MOUNTAIN LOCATIONS
ON THURS. HIGH TEMPS ON THURSDAY TO DROP BACK TO NEAR NORMAL.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY
BOTH MEDIUM RANGE MODELS ALSO AGREE ON TAKING A CLOSED
LOW/SHORTWAVE TROUGH ACROSS SOUTHERN CANADA THURSDAY NIGHT INTO
THE UPPER MIDWEST/NORTHERN PLAINS ON FRIDAY. THIS WILL SEND
ANOTHER WEAK COLD FRONT INTO THE AREA. DESPITE RELATIVE LOW
RH...WILL KEEP ISOLATED POPS ACROSS THE NORTH AND EAST SECTIONS OF
THE AREA THURSDAY/FRIDAY AFTERNOON AND EVENING...TO RESPECT THE
FRONT...AND WHERE SLIGHTLY BETTER MOISTURE WILL BE LOCATED.

AFTER FRIDAY...A RIDGE OF HIGH PRESSURE IS EXPECTED TO BUILD INTO
THE ROCKIES...WITH SLIGHTLY WARMER TEMPERATURES AND LESS
PRECIPITATION EXPECTED. SATURDAY APPEARS TO BE THE DRIEST DAY...BEFORE
WEAK DISTURBANCES ROTATING AROUND THE HIGH WILL ALLOW FOR SOME
AIRMASS THUNDERSTORMS DURING THE AFTERNOON AND EVENING SUNDAY AND
MONDAY. THE CONVECTION SHOULD BE MOST CONCENTRATED ACROSS THE
NORTH AND EAST ONCE AGAIN WHERE BETTER MOISTURE WILL BE LOCATED.
ALTHOUGH COVERAGE SHOULD STILL BE MAINLY ISOLATED.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL OVER THE AREA WITH GENERALLY LIGHT WINDS
THROUGH TUESDAY. THE LOW LEVELS OF THE ATMOSPHERE REMAIN FAIRLY
DRY...BUT SOME PRECIPITATION IS EXPECTED THIS EVENING THEN AGAIN
TUESDAY AFTERNOON. AS A RESULT...ANY THUNDERSTORMS THAT DEVELOP ARE
CAPABLE OF PRODUCING VERY GUSTY SURFACE WINDS. BRIEF HEAVY RAIN CAN
ALSO BE EXPECTED...SPCLY FROM KBYG TO KCPR. THERE IS A BETTER CHANCE
FOR STORMS TO DEVELOP ACROSS WEST CENTRAL WYOMING WEDNESDAY
AFTERNOON AND EVENING AS A STRONGER SYSTEM APPROACHES FROM THE WEST.

&&

.FIRE WEATHER...
ISOLATED TO WIDELY SCT TSTMS CAN BE EXPECTED DURING THE AFTN AND
EARLY EVE HOURS. OTHERWISE...A MOSTLY CLEAR SKY AND LIGHT WINDS
WILL PREVAIL FOR ALL ELEVATIONS. ANY STORMS WILL CONTAIN
OCCASIONAL LIGHTNING AND GUSTY OUTFLOW WINDS. HIGHER HUMIDITIES
WILL REMAIN FROM THE WIND RIVER BASIN TO NATRONA AND JOHNSON
COUNTIES. THUNDERSTORM COVERAGE WILL INCREASE WEDNESDAY AFTERNOON
AND EVENING WITH CLOUD TO GROUND LIGHTNING MORE LIKELY TO OCCUR.
IN ADDITION...A COLD FRONT WILL MOVE ACROSS MOST OF WEST CENTRAL
WY LATE WEDNESDAY WITH COOLER TEMPERATURES BY THURSDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...KPL
LONG TERM...TEAM RIVERTON
AVIATION...BRANHAM
FIRE WEATHER...KPL
Hazardous weather outlook, Jun 23, 10:49 AM MDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
1049 AM MDT MON JUN 23 2008

WYZ001>020-022>030-241100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
1049 AM MDT MON JUN 23 2008

...FLOOD WARNING IN EFFECT FOR LOCATIONS ALONG THE NORTH FORK
SHOSHONE RIVER IN PARK COUNTY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE ONCE AGAIN POSSIBLE
THIS AFTERNOON AND EVENING ACROSS JOHNSON COUNTY AND NORTHEAST
NATRONA COUNTY.  ISOLATED SEVERE THUNDERSTORMS IN THESE AREAS WILL BE
CAPABLE OF PRODUCING HAIL AND DAMAGING WIND GUSTS OVER 60 MPH.
ISOLATED HIGH-BASED THUNDERSTORMS OVER WESTERN AND CENTRAL WYOMING
WILL BE WEAKER BUT CAPABLE OF PRODUCING STRONG WIND GUSTS NEAR 50 MPH
ALONG WITH OCCASIONAL CLOUD TO GROUND LIGHTNING. PEOPLE PLANNING
OUTDOOR ACTIVITIES THIS AFTERNOON AND EVENING SHOULD BE PREPARED SEEK
NEARBY SHELTER AS THESE STORMS DEVELOP.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE POSSIBILITY OF AFTERNOON AND EVENING THUNDERSTORMS WILL
CONTINUE ACROSS MAINLY NORTH AND EAST CENTRAL WYOMING TUESDAY THROUGH
FRIDAY.  ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND
DAMAGING WIND WILL BE POSSIBLE...MAINLY OVER JOHNSON COUNTY AND
NORTHEASTERN NATRONA COUNTY TUESDAY AND WEDNESDAY...AFTERNOON AND
EVENING.

SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL SIZES...ALONG WITH ANY
WINDS OF 40 MPH OR GREATER THIS AFTERNOON AND EVENING.

TEAM RIVERTON

In the hours before

Special weather statement, Jun 23, 3:09 PM MDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
309 PM MDT MON JUN 23 2008

WYZ005-007-017-232215-
OWL CREEK AND BRIDGER MOUNTAINS-SOUTHWEST BIG HORN BASIN-WIND RIVER
BASIN-
309 PM MDT MON JUN 23 2008

...SIGNIFICANT WEATHER ADVISORY FOR FREMONT AND HOT SPRINGS
COUNTIES...

AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTH OF HWY JCT 170 AND 174...OR 16
MILES SOUTHWEST OF THERMOPOLIS...MOVING EAST AT 23 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.

RESIDENTS IN NORTHERN FREMONT AND SOUTHERN HOT SPRINGS COUNTIES...
INCLUDING THE LOCATION OF U.S. HWY 20/789 MILE MARKER 120...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4360 10780 4333 10784 4343 10860 4361 10858
TIME...MOT...LOC 2109Z 276DEG 20KT 4351 10846

BRANHAM
Special weather statement, Jun 23, 3:20 PM MDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
320 PM MDT MON JUN 23 2008

WYZ003-004-232200-
CODY FOOTHILLS-NORTH BIG HORN BASIN-
320 PM MDT MON JUN 23 2008

...SIGNIFICANT WEATHER ADVISORY FOR BIG HORN AND PARK COUNTIES...

AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR STATE HWY 120 MILE MARKER 70...OR 12 MILES
SOUTHEAST OF CODY...MOVING EAST AT 20 MPH.

PEA SIZE HAIL IS POSSIBLE WITH THIS STORM. DANGEROUS CLOUD-TO-GROUND
LIGHTNING IS POSSIBLE WITH THIS STORM.

RESIDENTS IN EASTERN PARK AND WESTERN BIG HORN COUNTIES...INCLUDING
THE LOCATION OF STATE HWY 120 MILE MARKER 70...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4454 10848 4430 10843 4426 10902 4444 10906
TIME...MOT...LOC 2120Z 261DEG 17KT 4437 10892

BRANHAM
Special weather statement, Jun 23, 4:01 PM MDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
401 PM MDT MON JUN 23 2008

WYZ004-008-232300-
BIGHORN MOUNTAINS WEST-NORTH BIG HORN BASIN-
401 PM MDT MON JUN 23 2008

...SIGNIFICANT WEATHER ADVISORY FOR BIG HORN AND PARK COUNTIES...

AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HWY 14/16/20 MILE MARKER 80...OR 24 MILES
EAST OF CODY...MOVING EAST AT 34 MPH.

PEA SIZE HAIL IS POSSIBLE WITH THIS STORM. DANGEROUS CLOUD-TO-GROUND
LIGHTNING IS POSSIBLE WITH THIS STORM.

RESIDENTS IN CENTRAL BIG HORN AND EASTERN PARK COUNTIES...INCLUDING
THE LOCATIONS OF HWY 14/16/20 MILE MARKER 80...HWY 310/789 MILE
MARKER 215...HWY JCT 310 AND 14...GREYBULL AND U.S. HWY 14 MILE
MARKER 10...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4482 10789 4448 10766 4439 10866 4456 10871
TIME...MOT...LOC 2201Z 259DEG 30KT 4449 10856

BRANHAM
Special weather statement, Jun 23, 4:25 PM MDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
425 PM MDT MON JUN 23 2008

WYZ017-019-232315-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-WIND RIVER BASIN-
425 PM MDT MON JUN 23 2008

...SIGNIFICANT WEATHER ADVISORY FOR FREMONT COUNTY...

AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF GAS HILLS RD MILE MARKER 30...OR
33 MILES SOUTHEAST OF RIVERTON...MOVING EAST AT 17 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.

RESIDENTS IN EASTERN FREMONT COUNTY...INCLUDING THE LOCATIONS OF GAS
HILLS RD MILE MARKER 40 AND GAS HILLS...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4305 10752 4293 10752 4273 10755 4272 10790
      4289 10798
TIME...MOT...LOC 2225Z 252DEG 15KT 4284 10783

BRANHAM
Special weather statement, Jun 23, 4:52 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
452 PM MDT MON JUN 23 2008

WYZ017-019-020-232345-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-NATRONA COUNTY LOWER
ELEVATIONS-WIND RIVER BASIN-
452 PM MDT MON JUN 23 2008

...SIGNIFICANT WEATHER ADVISORY FOR FREMONT AND NATRONA COUNTIES...

AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
CASTLE GARDENS TO GAS HILLS...OR ALONG A LINE EXTENDING FROM 43 MILES
EAST OF RIVERTON TO 45 MILES EAST OF RIVERTON...MOVING EAST AT 24
MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THESE
STORMS.

RESIDENTS IN EASTERN FREMONT AND WESTERN NATRONA COUNTIES...INCLUDING
THE LOCATIONS OF GAS HILLS...ERVAY...WALTMAN REST AREA...WALTMAN AND
HELLS HALF ACRE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4323 10693 4274 10690 4274 10768 4310 10766
TIME...MOT...LOC 2252Z 270DEG 21KT 4301 10754 4283 10755

BRANHAM
Special weather statement, Jun 23, 4:57 PM MDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
457 PM MDT MON JUN 23 2008

WYZ009>011-240000-
BIGHORN MOUNTAINS SOUTHEAST-NORTHEAST JOHNSON COUNTY-SOUTHEAST
JOHNSON COUNTY-
457 PM MDT MON JUN 23 2008

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON COUNTY...

AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR STATE HWY 196 MILE MARKER 270...OR 30 MILES
SOUTH OF BUFFALO...MOVING EAST AT 20 MPH.

PEA SIZE HAIL IS POSSIBLE WITH THIS STORM.

RESIDENTS IN CENTRAL JOHNSON COUNTY...INCLUDING THE LOCATIONS OF
STATE HWY 196 MILE MARKER 270...I25 EXIT 265 AND I25 MILE MARKER
270...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4419 10618 4385 10608 4380 10673 4403 10684
TIME...MOT...LOC 2257Z 249DEG 17KT 4392 10665

BRANHAM

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 6:46 PM MDTSevere Thunderstorm WarningRIWJohnson14 min
Jun 23, 7:42 PM MDTSevere Thunderstorm WarningRIWJohnson33 min
Jun 24, 3:28 PM MDTSevere Thunderstorm WarningRIWFremont27 min
Jun 24, 4:20 PM MDTSevere Thunderstorm WarningRIWFremont25 min
Jun 24, 4:51 PM MDTSpecial Weather StatementRIW24 min
Jun 24, 5:05 PM MDTSpecial Weather StatementRIWNatrona55 min
Jun 24, 5:43 PM MDTSpecial Weather StatementRIWNatrona62 min
Jun 24, 5:47 PM MDTSpecial Weather StatementRIWSweetwater58 min
Jun 24, 5:50 PM MDTSpecial Weather StatementRIWJohnson55 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.